Inapsine

  1. Hey, just wondering.... Our hospital just removed inapsine from the formulary. It can not be ordered or given or anything! They sited that it has been linked to episodes of Torsades and can lengthen the QT interval with standard and even smaller doses. Has anyone else seen this anywhere?
    I have given inpasine forever for nausea, and never seen torsades?!?!

    Andy
    Last edit by Andy S. on Feb 2, '02
    •  
  2. 7 Comments

  3. by   gpip
    the pulling of the drug is in reference to an FDA report sighting anapsine as a causative agent in torsades and prolonged QT. you can read the information yourself at www.FDA.org. Just go to med watch and droperidol.
  4. by   RN-PA
    I was recently checking PCA MSO4 orders and saw that Anzimet was now the antiemetic ordered in the PCA protocol rather than droperidol which was always the standing order. Now I know why-- Thanks!
  5. by   RoaminHankRN
    Greetings,

    Correction on the FDA website. It should be www.fda.gov

    Also here is a link to the article.

    I wonder if our hospital is aware of this. I've not seen anything before this.

    Hank

    http://www.fda.gov/medwatch/SAFETY/2001/inapsine.htm
  6. by   Andy S.
    Thanks,
    I was hoping it was for a good reason!
    Andy

    p.s. thanks i tried the other link and it didn't work
  7. by   deespoohbear
    Our hospital just pulled Inaspine from the ER. It is only available from the pharmacy and any patient receiving Inaspine has to have a 12 lead first and be placed on a monitor afterwords. Drats!! I have never been impressed with Anzemet. My patients seem to keep puking after receiving Anzemet, especially my post-ops! Oh well, I know it is all for the patient's safety!!
  8. by   OBNURSEHEATHER
    Thanks for the info!

    We just got our docs used to ordering Inapsine instead of Compazine... here's something else that will confuse them!

    Heather
  9. by   P_RN
    http://allnurses.com/forums/showthre...light=Inapsine

    This is what was discussed here a couple of weeks back.

close